Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 20, NWS Goodland, KS

November 8, 2006Dundy County, Hitchcock County, Red Willow County, Nebraska; Decatur County, Graham County, Norton County, Kansas

NWS Goodland, KS issued this red flag warning at Nov 8, 2006, 12:37 PM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Decatur County, Graham County, Norton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2006, 12:37 PM MST (19:37 UTC)
Expired
Nov 8, 2006, 3:57 PM MST
In force
3 hr
Issued by
NWS Goodland, KS

Counties Decatur County, KS, Graham County, KS, Norton County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 081937
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1237 PM MST WED NOV 8 2006

...RED FALL WARNING ISSUED FOR LOW RELATIVE HUMIDITIES...CRITICAL
FUELS AND GUSTY WESTERLY WINDS...

.RECORD BREAKING WARM TEMPERATURES WILL COMBINE WITH VERY DRY AIR
AND GUSTY WESTERLY WINDS TO PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS. 

KSZ003-004-016-NEZ079>081-090000-
/O.NEW.KGLD.FW.W.0020.061108T1937Z-061109T0000Z/
DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
137 PM CST WED NOV 8 2006 /1237 PM MST WED NOV 8 2006/

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

UNSEASONABLY WARM TEMPERATURES...DRY FUELS AND A DRY AIRMASS WILL
COMBINE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON.
WINDS WILL BE OUT OF THE WEST AT 10 TO 20 MPH...BUT WILL
OCCASIONALLY GUST UP TO 30 MPH. CONDITIONS SHOULD IMPROVE LATE THIS
AFTERNOON AS TEMPERATURES COOL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JRM
1 follow-up statement
000 
WWUS83 KGLD 082257
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MST WED NOV 8 2006

...CONDTIONS IMPROVING ACROSS THE AREA...


KSZ003-004-016-NEZ079>081-090000-
/O.CAN.KGLD.FW.W.0020.000000T0000Z-061109T0000Z/
DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
457 PM CST WED NOV 8 2006 /357 PM MST WED NOV 8 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITIES HAVE CLIMBED ABOVE 15 PERCENT AND WINDS HAVE DECREASED
AS TEMPERATURES BEGIN TO COOL. THEREFORE THE RED FLAG WARNING HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 8, 10:42 AM MST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 8, 10:42 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1042 AM MST WED NOV 8 2006

.DISCUSSION...MAIN FORECAST CONCERN FOR TODAY IS POTENTIAL FOR RED
FLAG WARNING CRITERIA ACROSS THE NORTHERN SECTION OF THE CWA. 12Z
RAOBS FROM KDNR...KUNR AND KLBF SHOW A VERY DIFFERENT LOW LEVEL
AIRMASS IN PLACE ACROSS THE PLAINS. BOTH UNR AND LBF HAVE MIXING
RATIOS INCREASING WITH HEIGHT TO NEARLY H850...WHILE KDNR SHOW
MOISTURE VERY SHALLOW AND SHOULD MIX INTO THE LOWER TO MID 20S
FAIRLY EASILY TODAY. FOR THE MOST PART...WINDS WILL NOT BE STRONG
ENOUGH TO WARRANT FIRE WX WARNING...EXCEPT IN SMALL AREA ALONG
NEBRASKA/KANSAS BORDER BEHIND WEAK SFC RIDGE. AT THIS TIME...HAVE
TRENDED RH VALUES DOWN BUT WILL LIKELY HAVE TO GO DRIER AS
WIDESPREAD TDS IN THE 20S DEVELOPING ACROSS EASTERN COLORADO. AM
GOING TO WAIT AND WATCH AS AFTERNOON AND IF DRIER AIR CAN WORK ITS
WAY INTO THE NORTH...WILL HAVE TO ISSUE A RED FLAG WARNING.
OTHERWISE...FORECAST PRETTY MUCH ON TRACK ALTHOUGH DID RAISE ALL
AREAS INTO THE 80S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

JRM
Hazardous weather outlook, Nov 8, 10:59 AM MST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1059 AM MST WED NOV 8 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1159 AM CST WED NOV 8 2006 /1059 AM MST WED NOV 8 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY WARM TEMPERATURES...DRY AIR AND GUSTY WESTERLY WINDS
WILL CREATE EXTREME FIRE DANGER ACROSS THE NORTHERN PORTIONS OF
THE TRI STATE AREA TODAY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Nebraska, 2006Red Flag Warnings in Kansas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.